Wildfire, C Ventura
- When
- November 1, 12:00 AM PST to 6:00 PM PST
- Where
- C Ventura forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
The Piru Fire, which burned 63,991 acres of land in the mountains just north of Piru, was finally fully contained.
1 wildfire, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before the first event at Oct 31, 9:55 PM PST, 2 hours 5 minutes earlier.
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 PM PST FRI OCT 31 2003 .SHORT TERM...BROAD CYCLONIC FLOW ALOFT PUSHING A WEATHER SYSTEM THRU THE DISTRICT THIS EVENING. COLD AIR ALOFT WAS AIDING IN THUNDERSTORM DEVELOPMENT OVER SLO COUNTY. FURTHER SOUTH OVER VTU/L.A. COUNTIES A SWATH OF RAIN HAS BEEN MOVING THRU. RAINFALL AMOUNTS THUS FAR HAVE BEEN RATHER SIGNIFICANT WITH SEVERAL LOCATIONS EXCEEDING AN INCH... MAINLY ALONG THE SBA S COAST AND SANTA YNEZ MOUNTAINS...AND OVER THE FOOTHILLS AND MOUNTAINS OF VTU COUNTY. THE HIGHEST RAINFALL TOTAL HAS BEEN 2.60 INCHES AT THE CANADA LARGA AUTOMATED STATION IN THE FOOTHILLS OF SW VTU COUNTY. THE MAIN PORTION OF THE WEATHER SYSTEM WILL PUSH EASTWARD OVERNIGHT. ADDITIONAL RAINFALL CAN BE EXPECTED FOR VTU/L.A. COUNTIES...WITH SCATTERED SHOWERS OVER SLO/SBA COUNTIES. SNOW LEVELS HAVE BEEN AS LOW AS 4000 FEET...WITH SOME ACCUMULATION ESPECIALLY ABOVE 5000 FEET. AN UPPER LOW NEAR SFO TONIGHT WILL WEAKEN THRU SAT...WITH A BROAD UPPER CYCLONIC FLOW LINGERING OVER THE DISTRICT RIGHT THRU THE WEEKEND. THE CHANCES OF SHOWERS WILL DIMINISH SAT AND SAT NIGHT. SUN LOOKS LIKE ITLL BE DRY OVER THE DISTRICT. SNOW LEVELS WILL REMAIN RATHER LOW THROUGH SATURDAY NIGHT...WITH TOTAL ACCUMULATIONS UP TO 6 INCHES POSSIBLE MAINLY ABOVE 5000 FEET. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR THE MOUNTAINS OF SBA/VTU/L.A. COUNTIES THRU 9 PM SAT. PLEASE SEE THE PRODUCT LAXWSWLOX FOR FURTHER DETAILS. AT ANY RATE...BELOW NORMAL TEMPS ARE EXPECTED THRU SUN. IT LOOKS LIKE THE CYCLONIC FLOW ALOFT WILL PERSIST SUN NITE AND MON OVER THE DISTRICT. ANOTHER WEAKER WEATHER SYSTEM IS FORECAST TO MOVE INTO THE REGION LATER SUN NITE AND MON WITH A CHANCE OF SHOWERS. COOL TEMPERATURES WILL PREVAIL DURING THE PERIOD. .LONG TERM...THE LATEST GFS IS FORECASING AN UPPER LEVEL LOW WILL DEVELOP OVER THE PAC NW WITH A BLOCKING PATTERN ALONG AND OFF THE W COAST TUE THRU WED. THIS WILL KEEP THE DISTRICT UNDER THE BROAD CYCLONIC FLOW ALOFT WITH ANOTHER WEATHER SYSTEM EXPECTED TO APPROACH THE DISTRICT BY WED. OTHERWISE DRY WEATHER IS EXPECTED TUE AND WED WITH TEMPS REMAINING BELOW NORMAL. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). && SIRARD
CAZ034>041-044>047-051>054-059-087-088-010200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST FRI OCT 31 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAYS ONE THROUGH TWO... TODAY AND SATURDAY A WINTER LIKE STORM WILL MOVE INTO SOUTHWESTERN CALIFORNIA TODAY BRINGING SHOWERS AND POSSIBLE THUNDERSTORMS TO THE REGION AND SNOW TO THE HIGHER ELEVATIONS. SNOW LEVELS ARE EXPECTED TO FALL TO BETWEEN 5000 AND 6000 FEET LATER TODAY. THERE SHOULD BE SUFFICIENT MOISTURE AND COLD AIR TO PRODUCE 3 TO 6 INCHES OF SNOW IN THE MOUNTAINS. GUSTY SOUTHWEST WINDS OF 20 TO 35 MPH WILL COMBINE WITH THE COLD AIR TO DROP WIND CHILL TEMPERATURES TO BETWEEN 0 AND 10 DEGREES ABOVE AT HIGHER EXPOSED LOCATIONS. ALONG WITH THE COLD TEMPERATURES AND GUSTY SOUTHWEST WINDS...DENSE FOG AND BLOWING SNOW WILL MAKE TRAVEL CONDITIONS IN THE MOUNTAINS INCREASINGLY HAZARDOUS LATER TODAY AND OVERNIGHT. THEREFORE...A WINTER WEATHER ADVISORY MAY BE REQUIRED LATER TODAY. AT LOWER ELEVATIONS...HEAVIER SHOWERS AND THUNDERSTORMS COULD PRODUCE HOURLY RAINFALL RATES OF 0.10 TO 0.20 INCHES. THE US FOREST SERVICE ADVISES THAT AS LITTLE AS 0.10 INCHES IN AN HOUR COULD PRODUCE MUD AND DEBRIS FLOWS DOWNSTREAM OF RECENTLY BURNED AREAS. IF THESE CONDITIONS DEVELOP...APPROPRIATE ADVISORIES WILL BE ISSUED. HOWEVER...TOTAL RAINFALL ACCUMULATIONS ARE EXPECTED TO BE ON THE LIGHT SIDE...LESS THAN AN INCH...WITH MOST AREAS SEEING LESS THAN A HALF AN INCH. DUE TO THE SOUTHERLY WINDS...HOWEVER... SOME SOUTH FACING SLOPES COULD SEE LOCAL RAINFALL AMOUNTS OF AN INCH OR MORE. .DAYS THREE THROUGH SEVEN... SUNDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DANIELSON
1 wildfire. Local standard time, as filed.
The Piru Fire, which burned 63,991 acres of land in the mountains just north of Piru, was finally fully contained.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331114.